Alert archive / Arizona / Wind Advisories in 2026
Wind Advisory 3, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Jan 10, 2026, 12:21 PM MST for Gila County, Maricopa County, Pinal County, Arizona. It took effect at Jan 11, 2026, 2:00 AM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2026, 12:21 PM MST (19:21 UTC)
- In effect from
- Jan 11, 2026, 2:00 AM MST
- Expired
- Jan 11, 2026, 2:00 PM MST
- In force
- 12 hr
- Issued by
- NWS Phoenix, AZ
Counties Gila County, AZ, Maricopa County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 13 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3247 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
601 WWUS75 KPSR 101921 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1221 PM MST Sat Jan 10 2026 AZZ552-558-111100- /O.NEW.KPSR.WI.Y.0003.260111T0900Z-260111T2100Z/ Superior-Pinal/Superstition Mountains- Including the cities of Superior 1221 PM MST Sat Jan 10 2026 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM MST SUNDAY... * WHAT...East winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Pinal/Superstition Mountains and Superior. * WHEN...From 2 AM to 2 PM MST Sunday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ AZZ547-555-557-561-562-111100- /O.NEW.KPSR.WI.Y.0003.260111T1200Z-260111T2100Z/ Rio Verde/Salt River-Apache Junction/Gold Canyon-Mazatzal Mountains-Dripping Springs-Globe/Miami- Including the cities of Hayden, Globe, Winkelman, Miami, Tortilla Flat, Apache Junction, and Sunflower 1221 PM MST Sat Jan 10 2026 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 2 PM MST SUNDAY... * WHAT...East winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Apache Junction/Gold Canyon, Dripping Springs, Globe/Miami, Mazatzal Mountains, and Rio Verde/Salt River. * WHEN...From 5 AM to 2 PM MST Sunday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ TW
1 follow-up statement
328 WWUS75 KPSR 110739 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1239 AM MST Sun Jan 11 2026 AZZ552-558-112100- /O.CON.KPSR.WI.Y.0003.260111T0900Z-260111T2100Z/ Superior-Pinal/Superstition Mountains- Including the cities of Superior 1239 AM MST Sun Jan 11 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * WHAT...East winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Pinal/Superstition Mountains and Superior. * WHEN...Until 2 PM MST this afternoon. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ AZZ547-555-557-561-562-112100- /O.CON.KPSR.WI.Y.0003.260111T1200Z-260111T2100Z/ Rio Verde/Salt River-Apache Junction/Gold Canyon-Mazatzal Mountains-Dripping Springs-Globe/Miami- Including the cities of Winkelman, Tortilla Flat, Apache Junction, Miami, Sunflower, Hayden, and Globe 1239 AM MST Sun Jan 11 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 2 PM MST THIS AFTERNOON... * WHAT...East winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Apache Junction/Gold Canyon, Dripping Springs, Globe/Miami, Mazatzal Mountains, and Rio Verde/Salt River. * WHEN...From 5 AM early this morning to 2 PM MST this afternoon. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ KB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 10, 10:30 AM MST, 1 hour 51 minutes earlier. Its key messages:
- Freeze Warnings are in effect this morning across the typically prone rural and low lying areas.
- Breezy to locally windy conditions are expected across the higher terrain east of Phoenix tomorrow morning and afternoon.
- Below normal temperatures continue today, warming near to slightly above normal Sunday, with gradually warming through the majority of next week.
- Dry conditions will prevail across the region through at least the next week.
Area forecast discussion, Jan 10, 10:30 AM MST, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 1030 AM MST Sat Jan 10 2026 .UPDATE...Updated 18Z Aviation Discussion. && .KEY MESSAGES... - Freeze Warnings are in effect this morning across the typically prone rural and low lying areas. - Breezy to locally windy conditions are expected across the higher terrain east of Phoenix tomorrow morning and afternoon. - Below normal temperatures continue today, warming near to slightly above normal Sunday, with gradually warming through the majority of next week. - Dry conditions will prevail across the region through at least the next week. && .SHORT TERM /TODAY THROUGH SUNDAY/... 500 mb RAP analysis show a longwave trough stretching from the Plains all the way back down into the Baja along with ridging building in over coastal western CONUS. Our region remains under a dry, cold air mass with PWATs around 0.1-0.2". Water vapor satellite imagery shows the dry air mass overhead along with dry northerly flow continuing over our region. Nighttime microphysics satellite imagery shows clear skies over our region. This in combination with fairly light winds (generally in the 5-10 mph range) will allow us to maximize radiational cooling this morning. This will result in another chilly morning, the coldest one of the winter season so far. Temperatures are already around 5 degrees cooler than they were at this time yesterday morning across much of the region. Temperatures are forecasted to bottom out this morning in the upper 20s to low 30s across the typical, cold prone, rural and low-lying areas. Elsewhere, in the more urban areas temperatures are forecasted to bottom out around the mid 30s to low 40s this morning. With high pressure building back in over western CONUS, this has allowed for heights aloft to rise, which will cause temperatures this afternoon to be a few degrees warmer than they were yesterday, however still slightly below normal. Afternoon high temperatures today are forecasted to be in the low to mid 60s across the lower deserts and in the 50s across the higher terrain. Further warming is expected tomorrow, with both the morning lows and afternoon high temperatures. Despite the warming temperatures, some sheltered, rural, low-lying areas still may reach or near the freezing mark Sunday morning. So make sure to keep protecting the 4 P's (people, pet, pipes, and plants), especially if you live in those typical cold prone locations. Afternoon high temperatures are forecasted to go back to near to slightly above normal on Sunday. The lower deserts are forecasted to see highs in the upper 60s to near 70 degrees and the higher terrain areas are forecasted to see high temperatures ranging from the mid 50s to low 60s. A piece of energy is expected to break off the aforementioned trough late tonight into tomorrow and form a closed low over the Baja. At the same time, the ridge will continue to build just north of this low, resulting in a Rex blocking pattern. This rex blocking pattern is expected to hold into the first part of next week. This pattern will result in a prolonged period of easterly winds due to an easterly jet forming over the Desert Southwest, in between the low and high pressure systems. This will result in some periods of enhanced winds over the region this weekend. Models show this jet maximizing over our region Sunday morning and afternoon. This is when we are expecting the strongest winds, particularly over the higher terrain to the east of Phoenix, where winds in excess of 40 mph are possible, especially along ridgetops. Due to this a Wind Advisory will likely need to be issued. Despite this closed low influencing our region, it will not bring any precipitation chances to our region as the abundance of dry air will remain in place. && .LONG TERM /MONDAY THROUGH FRIDAY/... Ensemble members are in good agreement that the rex blocking pattern will hold through at least the beginning of the upcoming workweek before the low finally breaks down during the latter half of the week. At the same time, the high pressure will maximize during this time, which is when we're forecasting the warmest temperatures of the upcoming week. Gradually warming temperatures are expected through the week. Afternoon high temperatures Monday and Tuesday are forecasted to be in the low to mid 70s across the lower deserts and in the 60s across the higher terrain. Then for the latter half of the week high temperatures warm into the mid to upper 70s to near 80 degrees across the lower deserts and in the mid 60s to low 70s across the higher terrain. Additionally morning lows will be on the rise, going from the 40s (30s) across the lower deserts (higher terrain areas) to start the workweek to the upper 40s to low 50s (low to mid 40s) to end the workweek. Dry conditions will also continue through this upcoming week. && .AVIATION...Updated at 1730Z. South Central Arizona including KPHX, KIWA, KSDL, and KDVT: No major aviation concerns are expected during the TAF period. Winds will contain an E'rly component through Sunday morning with some occasional breeziness through during this afternoon. Enhanced flow just above the surface should create some marginal LLWS impacts, especially during the morning hours. TAF criteria is not anticipated to be met, or may only be reached in isolated instances, so mention of LLWS has been omitted at this time. Clear skies will prevail over the region. Southeast California/Southwest Arizona including KIPL and KBLH: No major aviation concerns are expected over the next 24 hours under clear skies. Winds at each terminal will favor a N/NNE component through this afternoon before backing to a NW/W'rly component by this evening. Speeds at KIPL should remain around 10 kts or less while KBLH can expected slightly higher readings around 10-15 kts. && .FIRE WEATHER... Temperatures remain below normal today, followed by a warming trend back into an above normal category by the beginning of next week. Temperatures will go well above normal by the middle of this coming week. MinRH values have fallen into a 15-35% range and will remain in that range through this coming week, with overnight recoveries generally between 40-70%. Breezy to locally windy conditions are again anticipated this weekend. However, this time the highest gusts will be across the eastern district where gusts in excess of 40 mph are possible. Winds this weekend are anticipated to maintain more of an easterly component. Highest gusts are expected Sunday morning and afternoon. Wind speeds will return to more seasonable levels next week. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && SHORT TERM...Berislavich LONG TERM...Berislavich AVIATION...RW FIRE WEATHER...Berislavich
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.